Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Back pain, burn's on the skin, breathless. Surgery Septoplasty. Prescribed silver sulfadiazine cream. Cure for burn marks?

Answered by
Dr.
Dr. Raja Sekhar Varma

Cardiologist, Interventional

Practicing since :1996

Answered : 192 Questions

default
Posted on Wed, 13 Jun 2012 in Heart Rate and Rhythm Disorders
Question: I had septoplasty surgery and came out with two large burns on my back. One burn broke the skin. I also had a long thin burn on my knee like from a wire. What caused these? What should I do about them? In recovery I had problems with rapid heart rate and high blood pressure. Could this be associated with the burns? They did serious of EKGs and blood work through the night and next morning. And they have been insisting I get a stress test done. I had a fast ct heart scan done 2 years ago and it was negative. I have a picture if you would like me to send it. The surgery was suppose to be half a day and took all day. I was out about 7am woke in the recovery room about 5 pm and they said I had been in recovery for 1 hr. Due to my blood pressure they kept me sedated or something I would wake up and be asked my pain level the first I said it was 0 and I saw them inject something in my iv and "lights out" the second time I said 2 for pain and again injected iv and lights out". In the night I had another episode of rapid heart rate and dizziness it felt like I was having a heart attack. I asked my hubby to time it - I had 30 beats in 15 seconds =120 bpm. After that the hospital dr came in and said that the reason for the high bp and pulse was that in surgery I had slow heart rate and they injected me with something starting with a b -don't remember the name. The next morning this was denied and the next surgeon visit this was denied. And I was told I was confused from the meds from surgery and was not told this. I am confused now and don't know what went on, something happened because I do have burn marks. When I showed the surgeon she said oh that's just from tape. My friend pointed out to her the open scab and the surgeon said oh that is just a mole she scratched. At the hospital it was said that it was just the electrodes. Because they insisted that I get a stress test I went to my doctor and he said it was burns and a small area of broken skin and gave me silver sulfadiazine cream. At which the surgeon said that that was for open wounds and it would not help me. My hubby looked it up on line and said it was for 2-3rd degree burns and slowed down the healing so some drs don't like to use it. My surgery was October 21, Friday, I am still not back to full strength and am shaky and out of breath quickly. What do you think? What do you think I should do? How do I find answers?
doctor
Answered by Dr. Raja Sekhar Varma 23 hours later
Hello,
Thank you for your query.

I need some clarifications from you.
1) Was the surgery a septoplasty of the nose?
2) Do you have ECG recordings of the Arrhythmia or at least any recent ECG that can be uploaded to this website?
3) Have you recovered from the original symptoms that prompted you to undertake the surgery?
4) Do you have the Hemoglobin levels (blood test reports) post-surgery, and if so, can you upload the results?

The marks on your back could be due to the prolonged contact of the electrocautery grounding electrodes which are usually taped to the back. If your skin is sensitive, they may leave marks that look like burns. These are usually quite harmless and will heal with time. Electrocautery is used to prevent and stop the bleeding during surgery.

Another reason for those marks could be the effect of prolonged pressure on sensitive skin, when you are immobile in a fixed position for a prolonged time, as you would have been during the surgery. It is not possible to alter your body position during the surgery as it would hinder the surgical process. These marks also should resolve uneventfully with time.

If there is a minor breakage of skin, it will usually heal well with a simple dressing and preventing any secondary infection.

During and after anesthesia, and after prolonged surgery, there will be some fluctuations in the fluid and electrolyte levels. There may also be some loss of blood. All these can lead to fluctuations in heart rate and BP. Pain, anxiety and the inflammation associated with the procedure can also modulate these responses.

If your current BP, heart rate and pulse are normal, you need not worry too much.

Since you are being treated with Simvastatin, I presume you have high cholesterol levels. Since two years have passed since your CT coronary angiogram, I would also advise you to undergo a stress test to confirm that everything is normal.

However, I would suggest that the stress test be done after a period of at least 3 months to allow for complete recovery from your recent surgery. A simple treadmill test would suffice, if you are able to exercise. Other options are stress thallium/nuclear imaging with technetium, or a dobutamine stress echocardiography.

I hope this answers your query. If you can get back to me with the replies to my questions, I can give you a more specific answer.

With regards,
Dr R S Varma
Above answer was peer-reviewed by : Dr. Jyoti Patil
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Treatment/Therapy
Lab Tests
Medical Topics

Recent questions on  Arrhythmia

doctor1 MD

I am a 56 year, old post menopausal female who was diagnosed 18 months ago with idiopathic RVOT. My angiogram, MRI, ultrasound and other tests...

doctor1 MD

Hello, I had an abnormal ECG-ST & T segment downsloping in 2-3 aVF, V4-V-6. The doctor said it looked worse than the one I had 6 monthes prior. So,...

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT...

doctor1 MD

Mom is 90 years old, hospitalized for heart attack May 26. She is now taking digoxin .125 mg, enalapril 5 mg, furosemide 20 mg, metoprolol 12.5 mg,...

doctor1 MD

patient is negative for provocable arrhythmia ...meaning

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was...

doctor1 MD

I recently had an echo and stress test due to abnormal EKG following six months of FOLFOX chemo. I was told I have RBBB and a shadow at and behind...